MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual examination of the device showed damage in the form of stretching, kinks and a separation.The separated component that was not returned is approximately 12cm long.This device should measure 150cm long and the returned shaft measure 138cm long.The separation was 12cm from the tip.The returned portion showed 3 kinks located 24cm, 63cm and 102.5cm from the hub.There was stretching of the device located 132.5cm to 134cm from the hub.A.018 test guidewire was inserted into the catheter shaft through the hub end.The guidewire transcended through the shaft until the stretched area where the guidewire stopped.Inspection of the remainder of the device apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 21jan2020.It was reported that a guidewire and catheter entrapment occurred.The target lesion was located in the right posterior tibial artery.A rubicon was selected for use over a v18 guidewire.During attempts to cross the lesion, the rubicon and v18 guidewire became entrapped with each other.The v18 guidewire could not be removed from the rubicon and the devices were removed together as one unit.The procedure was completed with another of the same device.No complications reported and the patient was stable post procedure.However, device analysis revealed separation at 12cm from the tip.

Brand Name
RUBICON 18
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9700262
Report Number2134265-2020-01316
Device Sequence Number11287870
Product Code DQY
UDI-Device Identifier08714729829256
UDI-Public08714729829256
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0023458671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR